Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

A Novel Scheme for Nonlinear Evolution Equations Using Symbolic Computations

Journal of Applied Nonlinear Dynamics 8(3) (2019) 463--473 | DOI:10.5890/JAND.2019.09.009

Yakup Yıldırım$^{1}$, Elif Yaşar$^{1}$, Abdullahi Rashid Adem$^{2}$, Emrullah Yaşar$^{1}$

$^{1}$ Department of Mathematics, Faculty of Arts and Sciences, Uludag University, 16059 Gorukle, Bursa, Turkey

$^{2}$ Material Science Innovation and Modelling Focus Area, School of Mathematical and Statistical Sciences, North-West University, Private Bag X 2046, Mmabatho 2735, South Africa

Download Full Text PDF



In this study a novel method, namely multiple exponential function scheme is performed for nonlinear evolution equations. Based on first order auxiliary equations, one-, two-, and three-wave solutions can be established by using computerized symbolic computations. For illustrating the effectiveness of this approach, we apply the method to solve (3+1) dimensional classical Jimbo-Miwa and it’s extended (3+1) dimensional forms. In addition, we determine dispersion relation and phase shift for each of the models.


  1. [1]  Hirota, R. (1980), Direct method of finding exact solutions of nonlinear evolution equations, In: R. Bullough and P. Caudrey (Eds) B¨acklund Transformations, Berlin: Springer-Verlag, 1157-1175.
  2. [2]  Malfiet, W. (1992), Solitary wave solutions of nonlinear wave equations, American Journal of Physics, 60, 650-654.
  3. [3]  Wazwaz, A.M. (2004), The tanh method for travelling wave solutions of nonlinear equations, Applied Mathematics and Computation, 154, 713-723.
  4. [4]  Wazwaz, A.M. (2004), A sine-cosine method for handling nonlinear wave equations, Mathematical and Computer Modelling, 40, 499-508.
  5. [5]  Fan, E. and Zhang, H. (1998), A note on the homogeneous balance method, Physics Letters A, 246, 403-406.
  6. [6]  Wang, M.L., Li, X., and Zhang, J. (2008), The (G’/G)-expansion method and traveling wave solutions of nonlinear evolution equations in mathematical physics, Phys. Lett. A, 372(4), 417-423.
  7. [7]  He, J.H. andWu, X.H. (2006), Exp-function method for nonlinear wave equations, Chaos, Solitons & Fractals, 30, 700-8.
  8. [8]  He, J.H. and Wu, X.H. (2006), Construction of solitary solution and compactonlike solution by variational iteration method, Chaos, Solitons & Fractals, 29(1), 108-113.
  9. [9]  He, J.H. (2005), Application of homotopy perturbation method to nonlinear wave equations, Chaos, Solitons & Fractals, 26(3), 695-700.
  10. [10]  Olver, P.J. (1993), Application of Lie groups to Differential Equations, Springer- Verlag, New York.
  11. [11]  Muatjetjeja, B. and Adem, A.R. (2017), Rosenau-KdV Equation Coupling with the Rosenau-RLW Equation: Conservation Laws and Exact Solutions, International Journal of Nonlinear Sciences and Numerical Simulation, 18(6), 451-456.
  12. [12]  Adem, A.R. and Lü, X. (2016), Travelling wave solutions of a two-dimensional generalized Sawada-Kotera equation. Nonlinear Dynamics, 84(2), 915-922.
  13. [13]  Adem, A.R. and Khalique, C.M. (2016), Conserved quantities and solutions of a (2+1)-dimensional H aragus- Courcelle-Il’ichev model, Computers and Mathematics with Applications, 71, 1129-1136.
  14. [14]  Yaşar, E., Yıldırım, Y., Zhou, Q., Moshokoa, S.P., Ullah, M.Z., Triki, H., Biswas, A., and Belic, M., (2017), Perturbed dark and singular optical solitons in polarization preserving fibers by modified simple equation method, Superlattices and Microstructures, 111, pp.487-498.
  15. [15]  Yaşar, E. and Özer, T. (2010), Invariant solutions and conservation laws to nonconservative FP equation, Computers & Mathematics with Applications, 59, 3203-3210.
  16. [16]  Rezvan, F., Yaşar, E., and Özer, T. (2011). Group properties and conservation laws for nonlocal shallow water wave equation, Applied Mathematics and Computation, 218, 974-979.
  17. [17]  Jimbo, M. and Miwa, T. (1983), Solitons and infinite dimensional Lie algebras, Publ. Res. Inst. Math. Sci. Kyoto Univ., 19, 943-1001.
  18. [18]  Wazwaz, A.M. (2017), Multiple-soliton solutions for extended (3+ 1)-dimensional Jimbo-Miwa equations, Applied Mathematics Letters, 64, 21-26.
  19. [19]  Xu, G.Q. (2006), The soliton solutions, dromions of the Kadomtsev-Petviashvili and Jimbo-Miwa equations in (3+1)-dimensions, Chaos Solitons Fractals, 30, 71-76.
  20. [20]  Wazwaz, A.M. (2008), Multiple-soliton solutions for the Calogero-Bogoyavlenskii-Schiff, Jimbo-Miwa and YTSF equations, Appl. Math. Comput. 203, 592-597.
  21. [21]  Wazwaz, A.M. (2012), A study on the (2+1)-dimensional and the (2+1)-dimensional higher-order Burgers equation, Appl. Math. Lett., 25, 1495-1499.
  22. [22]  Darvishi, M. and Najafi, M. (2011), Some complexiton type solutions of the (3 + 1)-dimensional Jimbo-Miwa equation, Int. J. Math. Comput. Phys. Electr. Comput. Eng., 5, 1097-1099.
  23. [23]  Ma, W.X. and Lee J.-H. (2009), A transformed rational function method and exact solutions to the 3 + 1 dimensional Jimbo-Miwa equation, Chaos Solitons Fractals, 42, 1356-1363.
  24. [24]  Ma, W.X., Huang, T.W., and Zhang, Y. (2010), A multiple exp-function method for nonlinear differential equations and its application, Phys. Scr., 82, 065003.
  25. [25]  Ma, W.X. and Zhou, Z.N. (2012), Solving the (3+1)-dimensional KP and BKP equations by the multiple exp-function algorithm, Appl. Math. Comput, 218, 11871-11879.
  26. [26]  Adem, A.R. (2016), The generalized (1+1)-dimensional and (2+ 1)-dimensional Ito equations: multiple expfunction algorithm and multiple wave solutions, Computers & Mathematics with Applications, 71, 1248-1258.
  27. [27]  Yıldırım, Y. and Yaşar, E. (2017), Multiple exp-function method for soliton solutions of nonlinear evolution equations, Chinese Physics B, 26, 070201.
  28. [28]  Yıldırım, Y., Yaşar, E., and Adem, A.R. (2017), A multiple exp-function method for the three model equations of shallow water waves, Nonlinear Dynamics, 89, 2291-2297
  29. [29]  Alnowehy, A.G. (2015), The multiple exp-function method and the linear superposition principle for solving the (2+1)-dimensional Calogero-Bogoyavlenskii-Schiff equation, Z. Naturforsch. A, 70(9), 775-779.
  30. [30]  Liu, J.G., Zhou, L., and He, Y. (2018), Multiple soliton solutions for the new (2 + 1)-dimensional Korteweg-de Vries equation by multiple exp-function method, Applied Mathematics Letters, 80, 71-78.